Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test


JuvaPJJuvaP Posts: 52
edited 06/11/2012 - 8:47 AM in Pain Medications
Hi There fellow spiney's,
My doctor just prescribed 30mg cymbalta daily. I took my first dose this evening. I feel like I'm wound up tighter that a 7 day clock. My stomach muscles are tight & I'm finding it hard to relax.
Is this normal? Should I expect it to improve once my body adjusts to the meds? I'm sleepy, just can't relax.
Thanks for any input, Juva


  • Hey Juva,

    My experience on cymbalta that it took a good time for me to get used of the side effects but once my body worked through it had good results. Not sure what your prescribed it for but myself it was for nerve pain and we eventually worked my dose up to 120mgs. I had begun to think it wasn't working, but when I had to go off of it for another reason, I knew then just how much it was working. So good luck I hope you can work through the side effects and will find the medicine as useful as I did.
  • I may have had some sleepiness at first but even then still had to take a sleeping pill. I've been on it now for over a year and it helps with my nerve pain better than Lyrica and no weight gain. Hope your body adjusts Juva. Take care. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • will tell you that when I have a allergic reaction to Hydro,Percs, The muscles in my stomach cramped up along with the whole breathing thing that wasn't working.
    Not sure if you are having a reation but just keep an eye out for any rashes etc.
    Good luck and hope it provides some relief.
  • No, I didn't have such a severe reaction :( I feel badly for those who do, because it's really such a great multi-purpose medication- working both on the pain and to keep our mood stable through all this garbage.

    I've actually been on Cymbalta since before my accident for depression and chronic joint pain. Now I'm up to the full 120 mg dose and I'm sure it makes a difference.
  • Cymbalta to me is an evl, evil drug. I was put on it for pain control. Make sure you are educated before you take it. Everyone's brain chemistry is different, some people consider it a lifesaver. But if you ever find that video "Depression hurts, cymbalta hurts more" - watch it, that was me to a T. I was on it less than a week at even at 30mg it had a profound effect. I was not myself in anyway, shape or form - I morphed into something else. Stayed in bed, stared at the ceiling, very depressed, didn't eat AT ALL while I on it. Bad thoughts. The withdrawal effect can be horrible - even with the shortest term use. Again, because every one's brain chemistry is different, some do great, but I wonder how many people really die from this drug.
  • I've been on Cymbalta for a while now with no real side effects. It has helped alot with my nerve pain taken in conjunction with Lyrica, so I don't have to keep upping my Lyrica dose. I was just increased from 60 mg to 90 mg per day by my neurologist.

    Cymbalta has been a great help to me, and I have no regrets with taking it.
  • Thanks everybody for the input. Most of it sounds pretty positive. I think I'll give it some time & see how I feel then. The pharmacist told me that it would make me sleepy, which it did, but then I couldn't relax enough til much later.
    Optimist, I'm really sorry that you had that horrible reaction to it, did they ever find something else for you to take?
    Thanks Alot, Juva
  • Forgot to say that Doc prescribed it for nerve pain & I was beginning to get pretty down because this pain is so debilitating.
    Thanks for asking, Juva
  • ....reaction to cymbalta when it was first put out on market. I took it for about a week and I was unable to pee! Since at the time, I was only on 2 meds (back in the days...lol), I researched and found that it can happen in 1% of the population.

    My doctors office did not believe me and asked me to go to the ER to be cathed. I (being a nurse) asked them for a kit and said I'd do it myself...they quickly got me back to a room and the PA had to do it and I had over one liter in there from 20 hours of not going potty! They believed me then and my doctor came in a nd laughed and said it's an off labled use for incontinence in the elderly...I was not laughing. Anyway, I cathed myself the following 3 days while I waited for the med to wear off and all was good. I never heard of that again until last year when my mom tried to take it and she had the same reaction. Strange.....But, it's very, very rare. It's really helped many people in pain and depressed. I think it's worth a shot!! Good luch!
  • I believe that Cymbalta is in that class of meds. I had a test done which provides an indication of what medications I am not likely to tolerate. Cymbalta was in that group. If I had proceeded with it, I would have probably had a similar reaction to what Optimist had.
  • Sorry for double post.
  • I too was just put on it at 30mg and woke up at 2am with sever vomiting and diareah. Can't eat anything and keep it down (no fever) feels like a ball bat was taken to my stomach. Almost every med I have tried its either been to much and knocks me out or puts my in a downward spiral in feelings or makes me soo sick that I would rather have the pain. My tolerence for the meds or even pain meds has went out the window. My family doc has got a PM lined up for me at Cleveland Clinic for me to see and get some help with my fibromyalgia. It's bad enough to have the crap that comes with it but to add side effects to it omg forget it rather be in major pain then to have my head in a toilet going into dry heves.
Sign In or Register to comment.